Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

July 2, 2012Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 2, 2012, 4:54 PM CDT for Tulsa County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2012, 4:54 PM CDT (21:54 UTC)
Expired
Jul 2, 2012, 5:30 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 33 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1376 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WWUS84 KTSA 022154
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT MON JUL 2 2012

OKZ060-064-022230-
CREEK OK-TULSA OK-
454 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN CREEK AND CENTRAL TULSA

AT 455 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...TULSA AND JENKS.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3620 9581 3616 9581 3616 9577 3596 9594
      3607 9612 3616 9605 3616 9600 3623 9600
      3629 9595
TIME...MOT...LOC 2155Z 217DEG 9KT 3609 9596

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:53 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 2, 2:53 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT MON JUL 2 2012

.DISCUSSION...
THIS AFTERNOON AND TOMORROW LOOK TO BE THE COOLEST DAYS OF THIS
FORECAST CYCLE...AS A WEAKNESS IN THE UPPER RIDGE HAS GIVEN WAY TO
STRAY SHOWER ACTIVITY THIS AFTERNOON ACROSS ERN OKLAHOMA. A NARROW
BAND OF SHOWER AND ISOLATED THUNDERSTORMS HAS PERSISTED ACROSS SC
OK...AND MAY DRIFT INTO SE OK SHOULD IT HOLD TOGETHER. EITHER
WAY...DONT EXPECT TO INCLUDE MENTION OF EVENING POPS AS AREAL
COVERAGE WILL REMAIN TOO LOW. MOST AREAS WILL REMAIN BELOW 100
TOMORROW AS THE UPPER RIDGE WILL BEGIN TO STRENGTHEN. THE RIDGE
LOOKS TO MAINTAIN ITS STRENGTH INTO THE WEEKEND. MODELS SHOW HINTS
OF WEAK QPF SIGNALS ACROSS THE TERRAIN FAVORED AREAS OF SE OK AND
NW AR...HOWEVER...IN ADDITION TO LOW AREAL COVERAGE...THE RIDGE
DOESNT APPEAR COMPROMISED TO BITE ON ANY PRECIP MENTION AT THIS
TIME. AT THE TAIL END OF THE FORECAST OR JUST BEYOND THE
SCOPE...MODELS HINT AT A MODEST WEAKNESS WITHIN THE RIDGE...WHICH
MAY GIVE WAY TO ISOLATED OR WIDELY SCATTERED ACTIVITY ACROSS SE
OK AND NE AR. AT THIS TIME...WILL OPT FOR PERSISTENCE IN THE LATER
PERIODS. TEMPWISE...MAV/MEX HIGH TEMPS STILL APPEAR UNDERDONE...AND
THEREFORE WILL CONTINUE WITH MOSTLY PERSISTENCE WITH A HINT OF
ECMWF GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  99  76 100 /  10  10   0   0
FSM   74 100  73 101 /  10  10   0  10
MLC   71  99  75  98 /  10  10   0   0
BVO   70  99  71  99 /  10  10   0   0
FYV   67  96  68  98 /  10  10   0  10
BYV   71  95  70  98 /  10  10   0  10
MKO   69 100  71 101 /  10  10   0   0
MIO   71  99  72  99 /  10  10   0  10
F10   69  99  70  99 /  10  10   0   0
HHW   71  98  74  98 /  10  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...05
LONG TERM....23
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON JUL 2 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON JUL 2 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

FIRE WEATHER DANGER.
        RISK...LIMITED.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
AREAS OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL BE POSSIBLE
TODAY AS A WEAK UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. A FEW
OF THESE STORMS COULD PRODUCE BRIEF HEAVY RAINFALL.

OTHERWISE...A LIMITED FIRE DANGER THREAT WILL DEVELOP THIS
AFTERNOON AS SOUTHERLY WINDS BEGIN TO INCREASE...ESPECIALLY IN
AREAS THAT HAVE NOT RECEIVED SIGNIFICANT RAINFALL OVER THE LAST
SEVERAL WEEKS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY AND WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY THROUGH SUNDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE FIRE DANGER THREAT WILL CONTINUE THIS WEEK OVER AREAS WITH
ONGOING DROUGHT CONDITIONS. A SLOW WARMING TREND IS ALSO EXPECTED
AS HIGH PRESSURE ALOFT STRENGTHENS OVER THE CENTRAL PLAINS. HEAT
INDICES IN THE 100 TO 105 DEGREE RANGE WILL BE POSSIBLE FRIDAY
THROUGH THE WEEKEND.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
PREPARATIONS SHOULD BE MADE FOR AN ENHANCED THREAT OF WILD FIRES
THIS WEEK...INCLUDING INCREASINGLY HOT CONDITIONS BY LATE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 2, 4:54 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT MON JUL 2 2012

OKZ060-064-022230-
CREEK OK-TULSA OK-
454 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN CREEK AND CENTRAL TULSA

AT 455 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...TULSA AND JENKS.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3620 9581 3616 9581 3616 9577 3596 9594
      3607 9612 3616 9605 3616 9600 3623 9600
      3629 9595
TIME...MOT...LOC 2155Z 217DEG 9KT 3609 9596

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.